I had surgery on my neck 5 days ago. I devloped a rash below the incision site on my neck. It looks like a heat rash but burns and itches. I do not know if this is a reaction to betadine, pain medication, or the IV antiboiotics I was given. How can I determine which it is? Is it common that these might cause a rash? I do not have any rash on other parts of my body....just my neck and upper chest area. Thank you
The rash could be due to the medications, antiseptic used, or from the medical tape used. Betadine is known to cause local irritation. Many patients have reactions to the medical tape used. Are there other signs or symptoms present? What medications were given to you? Do you have history of allergies? Antihistamine medications and ice packs may help with the itching. If it persists, it would be best to see your doctor for further evaluation of the rash.
Thank you for your response. I am taking Lortab or Percocet depending on the level of pain. I have no history of allergies. The burning is constant and feels like a sunburn and the itching I am trying to control with Benadryl cream. It doesn't appear to be spreading but it is not going away either. Thanks again
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.